MAUDE Adverse Event Report: INSTITUT STRAUMANN AG TE IMPL., 4.8MM WN, SLACTIVE 14MM; ENDOSSEOUS DENTAL IMPLANT

INSTITUT STRAUMANN AG TE IMPL., 4.8MM WN, SLACTIVE 14MM; ENDOSSEOUS DENTAL IMPLANT
Model Number SLActive Titanium TL
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The batch number could be verified.Our manufacturing q-system assures, that production and process controls are in place to ensure that batches confirm to the applicable specifications before they are distributed.  the non-integration of an endosseous dental implant during the healing phase is a known inherent risk of the treatment with dental implants.Most implant failures occur before occlusal loading (analainen et al.2009).Based on clinical studies about 1-3% of the implants fail within the first year after implantation (ganeles et al.2008).Implants may have to be removed in case one or more of the implant success criteria are not met.Implant success criteria according to buser et al.(1991) are: absence of persistent subjective complaints such as pain, foreign body sensation and /or dysesthesia.Absence of a recurrent peri-implant infection with suppuration.Absence of implant mobility.Absence of a continuous radiolucency around the implant.The manufacturer's trend analysis confirms that the reported early failure rate associated with its dental implants is below the expected failure rate for this treatment as published in the scientific literature.
 
Event or Problem Description
The clinician reports the implant was inserted (b)(6) 2019 in ada 2.Details of surgery: primary stability not achieved and implant surface not completely covered with bone.On (b)(6) 2019, non-osseointegration was verified.The device was forwarded to the manufacturer.At the event the patient experienced: infection and swelling.No further patient complications were reported.

Brand Name
TE IMPL., 4.8MM WN, SLACTIVE 14MM
Common Device Name
ENDOSSEOUS DENTAL IMPLANT
Manufacturer (Section D)
INSTITUT STRAUMANN AG
peter merian-weg 12
basel 04002
CH  04002
MDR Report Key10914247
Report Number0009613348-2020-69351
Device Sequence Number14214547
Product Code DZE
UDI-Device Identifier07630031716422
UDI-Public07630031716422
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033984
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 11/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model NumberSLActive Titanium TL
Device Catalogue Number033.714S
Device Lot NumberCR629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/27/2020
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;